Alert archive / Louisiana / Wind Advisories in 2025
Wind Advisory 5, NWS New Orleans, LA
NWS New Orleans, LA issued this wind advisory at Mar 5, 2025, 2:53 AM CST for 8 counties in Mississippi; 19 parishes in Louisiana. It took effect at Mar 5, 2025, 6:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2025, 2:53 AM CST (08:53 UTC)
- In effect from
- Mar 5, 2025, 6:00 AM CST
- Expired
- Mar 5, 2025, 6:00 PM CST
- In force
- 12 hr
- Issued by
- NWS New Orleans, LA
All 27 counties
Ascension Parish, LA, Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Jefferson Parish, LA, Livingston Parish, LA, Orleans Parish, LA, Plaquemines Parish, LA, Pointe Coupee Parish, LA, Saint Bernard Parish, LA, Saint Helena Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Saint Tammany Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Hancock County, MS, Harrison County, MS, Jackson County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS
The radar
The Hammond radar (KHDC), 6 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 8.9 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 312 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 559 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 807 m²/s²
- 0-3 km storm-relative helicity
- 912 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 13.6
The text
As transmitted.
039 WWUS74 KLIX 050853 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 253 AM CST Wed Mar 5 2025 LAZ034>037-039-046>048-056>060-064>071-076>090-MSZ068>071-077- 083>088-051700- /O.NEW.KLIX.WI.Y.0005.250305T1600Z-250306T0000Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- Iberville-West Baton Rouge-East Baton Rouge-Assumption-St. James- St. John The Baptist-Upper Lafourche-St. Charles-Upper St. Bernard-Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Coastal Jefferson Parish-Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-Southeast St. Tammany-Western Orleans-Eastern Orleans- Northern St. Tammany-Southwestern St. Tammany-Central Tangipahoa- Lower Tangipahoa-Northern Livingston-Southern Livingston-Western Ascension-Eastern Ascension-Upper Jefferson-Lower Jefferson-Upper Plaquemines-Central Plaquemines-Wilkinson-Amite-Pike-Walthall- Pearl River-Northern Hancock-Northern Harrison-Northern Jackson- Southern Hancock-Southern Harrison-Southern Jackson- Including the cities of Larose, Leeville, Geismar, Clinton, Myrtle Grove, Alliance, Ponchatoula, Biloxi, Amite, Long Beach, Bush, Wilmer, Moss Point, Cut Off, Empire, Donaldsonville, Lettsworth, Acy, Barataria, Walker, Centreville, Necaise, White Castle, Lutcher, Gramercy, Gonzales, Prairieville, Gretna, Thibodaux, Laplace, Poplarville, Montpelier, Folsom, Kenner, Woodville, Labadieville, Kiln, New Orleans, Boothville, East New Orleans, Galliano, Fort Adams, Liberty, Plaquemine, Sorrento, Livonia, Saucier, New Roads, Franklinton, Spillman, Belle Chasse, French Settlement, Bayou Sorrel, Golden Meadow, Whitehall, Destrehan, Greensburg, Waveland, Bay St. Louis, Jean Lafitte, Mandeville, Livingston, Bogalusa, Ocean Springs, Raceland, Slidell, Violet, St. Martin, Pierre Part, Darlington, Escatawpa, Covington, Metairie, McComb, Paincourtville, Lafitte, Baton Rouge, Gillsburg, Denham Springs, Tylertown, Pascagoula, McNeil, Meraux, Sellers, Gulfport, Brusly, Jackson, Kentwood, Robert, Roseland, Wade, Pearlington, Grand Isle, Smithdale, Addis, Reserve, Convent, Houma, Yscloskey, Vancleave, Chauvin, Westwego, Picayune, Independence, Easleyville, Shell Beach, Dulac, Diamondhead, Springfield, Pass Christian, Cocodrie, Pointe A La Hache, Delacroix, Bayou Cane, Port Allen, Felps, Marrero, Port Sulphur, Tickfaw, Montegut, Crossroads, St. Francisville, Lyman, Killian, Gloster, Wakefield, Harahan, Dexter, Enon, Buras, Hammond, Braithwaite, Akers, Norco, Gautier, Dolorosa, Salem, Venice, Chalmette, and Madisonville 253 AM CST Wed Mar 5 2025 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...Northwest winds 20 to 25 mph with gusts up to 35 mph expected. * WHERE...Portions of southeast Louisiana and southern Mississippi. * WHEN...From 10 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TE
2 follow-up statements
798 WWUS74 KLIX 051120 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 520 AM CST Wed Mar 5 2025 LAZ034>037-039-046>048-056>060-064>071-076>090-MSZ068>071-077- 083>088-051930- /O.EXT.KLIX.WI.Y.0005.250305T1200Z-250306T0000Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- Iberville-West Baton Rouge-East Baton Rouge-Assumption-St. James- St. John The Baptist-Upper Lafourche-St. Charles-Upper St. Bernard-Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Coastal Jefferson Parish-Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-Southeast St. Tammany-Western Orleans-Eastern Orleans- Northern St. Tammany-Southwestern St. Tammany-Central Tangipahoa- Lower Tangipahoa-Northern Livingston-Southern Livingston-Western Ascension-Eastern Ascension-Upper Jefferson-Lower Jefferson-Upper Plaquemines-Central Plaquemines-Wilkinson-Amite-Pike-Walthall- Pearl River-Northern Hancock-Northern Harrison-Northern Jackson- Southern Hancock-Southern Harrison-Southern Jackson- Including the cities of Larose, Leeville, Geismar, Clinton, Myrtle Grove, Alliance, Ponchatoula, Biloxi, Amite, Long Beach, Bush, Wilmer, Moss Point, Cut Off, Empire, Donaldsonville, Lettsworth, Acy, Barataria, Walker, Centreville, Necaise, White Castle, Lutcher, Gramercy, Gonzales, Prairieville, Gretna, Thibodaux, Laplace, Poplarville, Montpelier, Folsom, Kenner, Woodville, Labadieville, Kiln, New Orleans, Boothville, East New Orleans, Galliano, Fort Adams, Liberty, Plaquemine, Sorrento, Livonia, Saucier, New Roads, Franklinton, Spillman, Belle Chasse, French Settlement, Bayou Sorrel, Golden Meadow, Whitehall, Destrehan, Greensburg, Waveland, Bay St. Louis, Jean Lafitte, Mandeville, Livingston, Bogalusa, Ocean Springs, Raceland, Slidell, Violet, St. Martin, Pierre Part, Darlington, Escatawpa, Covington, Metairie, McComb, Paincourtville, Lafitte, Baton Rouge, Gillsburg, Denham Springs, Tylertown, Pascagoula, McNeil, Meraux, Sellers, Gulfport, Brusly, Jackson, Kentwood, Robert, Roseland, Wade, Pearlington, Grand Isle, Smithdale, Addis, Reserve, Convent, Houma, Yscloskey, Vancleave, Chauvin, Westwego, Picayune, Independence, Easleyville, Shell Beach, Dulac, Diamondhead, Springfield, Pass Christian, Cocodrie, Pointe A La Hache, Delacroix, Bayou Cane, Port Allen, Felps, Marrero, Port Sulphur, Tickfaw, Montegut, Crossroads, St. Francisville, Lyman, Killian, Gloster, Wakefield, Harahan, Dexter, Enon, Buras, Hammond, Braithwaite, Akers, Norco, Gautier, Dolorosa, Salem, Venice, Chalmette, and Madisonville 520 AM CST Wed Mar 5 2025 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 20 to 25 mph with gusts up to 35 mph expected. * WHERE...Portions of southeast Louisiana and southern Mississippi. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TE
573 WWUS74 KLIX 051748 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 1148 AM CST Wed Mar 5 2025 LAZ034>037-039-046>048-056>060-064>071-076>090-MSZ068>071-077- 083>088-060000- /O.CON.KLIX.WI.Y.0005.000000T0000Z-250306T0000Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- Iberville-West Baton Rouge-East Baton Rouge-Assumption-St. James- St. John The Baptist-Upper Lafourche-St. Charles-Upper St. Bernard-Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Coastal Jefferson Parish-Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-Southeast St. Tammany-Western Orleans-Eastern Orleans- Northern St. Tammany-Southwestern St. Tammany-Central Tangipahoa- Lower Tangipahoa-Northern Livingston-Southern Livingston-Western Ascension-Eastern Ascension-Upper Jefferson-Lower Jefferson-Upper Plaquemines-Central Plaquemines-Wilkinson-Amite-Pike-Walthall- Pearl River-Northern Hancock-Northern Harrison-Northern Jackson- Southern Hancock-Southern Harrison-Southern Jackson- Including the cities of Salem, Shell Beach, Gillsburg, Montegut, Clinton, Bush, Violet, Enon, Baton Rouge, Myrtle Grove, Long Beach, Pascagoula, Dulac, Pointe A La Hache, Lettsworth, Poplarville, Paincourtville, Empire, Gretna, Raceland, Spillman, Harahan, Metairie, Leeville, Gulfport, Marrero, Greensburg, New Orleans, Mandeville, Jackson, Madisonville, Venice, Chauvin, Port Allen, McNeil, Ocean Springs, Robert, Wakefield, Golden Meadow, Acy, Roseland, Cocodrie, Independence, Delacroix, Labadieville, Norco, Yscloskey, Dolorosa, Donaldsonville, Boothville, Fort Adams, Lyman, Sellers, Addis, Picayune, Pass Christian, Slidell, Covington, Livingston, Livonia, Darlington, Buras, Grand Isle, Felps, Bayou Sorrel, Houma, Sorrento, Pierre Part, Whitehall, Jean Lafitte, Woodville, Lutcher, Killian, Prairieville, Destrehan, Springfield, Convent, Waveland, Braithwaite, Wade, Bay St. Louis, Centreville, Cut Off, Akers, Kenner, Lafitte, Tickfaw, Gloster, Necaise, Pearlington, Liberty, East New Orleans, Wilmer, Amite, Westwego, Folsom, Bayou Cane, Ponchatoula, Meraux, Montpelier, Hammond, St. Martin, Tylertown, French Settlement, St. Francisville, White Castle, Dexter, Laplace, Vancleave, Alliance, Easleyville, Kiln, Galliano, Port Sulphur, Smithdale, New Roads, Biloxi, Brusly, Reserve, Gramercy, Gautier, Escatawpa, Denham Springs, Chalmette, McComb, Gonzales, Kentwood, Walker, Plaquemine, Belle Chasse, Diamondhead, Saucier, Franklinton, Larose, Crossroads, Geismar, Thibodaux, Moss Point, Bogalusa, and Barataria 1148 AM CST Wed Mar 5 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts up to 35 mph. * WHERE...Portions of southeast Louisiana and southern Mississippi. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MEFFER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Mar 4, 11:37 PM CST, 3 hours 16 minutes earlier.
Area forecast discussion, Mar 4, 11:37 PM CST, 3 hours 16 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1137 PM CST Tue Mar 4 2025
...New AVIATION...
.UPDATE...
Issued at 612 PM CST Tue Mar 4 2025
Tornado Watch 21 will likely be extended prior to current
expiration at 01z for portions of the area including the
Mississippi coast, and some parishes on at least the south shore
of Lake Pontchartrain.
&&
.SHORT TERM...
(This evening through Thursday night)
Issued at 145 PM CST Tue Mar 4 2025
An ongoing severe thunderstorm threat will impact our eastern
areas, especially the Mississippi coast and portions of extreme
Southeast Louisiana in Lower Plaquemines Parish early this
evening, but the threat will quickly end by 8 to 9 pm as the
thunderstorms race to the east. The environment along and in
advance of the line will remain conducive to strong damaging
winds and some tornadoes forming with the strongest convective
cells. Once the line clears the area, a surge of much drier air
will feed in as strong negative vorticity advection takes hold.
This will lead to rapid clearing behind the line, and clear skies
will be in place across the entire forecast area by late tonight.
Some weak cold air advection will also occur, but the airmass
moving in will have a Pacific based origin. This will limit the
amount of cooling that occurs. Overall, temperatures will run 5 to
10 degrees below average with the coldest temperatures expected
tomorrow night as lows dip into the upper 30s and lower 40s. Highs
will warm into the low to mid 60s tomorrow and Thursday. Return
flow on the western periphery of a departing surface ridge
Thursday night will allow for some warming to occur. Lows will be
around 10 degrees warmer than the previous night with readings
dipping into the mid to upper 40s.
&&
.LONG TERM...
(Friday through Monday night)
Issued at 145 PM CST Tue Mar 4 2025
The next system of note will be another fast moving southern
stream shortwave trough axis and an associated surface low and
frontal system that will impact the area beginning Friday night
and lingering into Saturday night. A review of model sounding data
for this time period indicates that the region will remain on the
cooler and more stable side of a stationary front stretched
across the northern Gulf. There is a fair degree of spread between
the models with some of the guidance showing the front moving
further offshore, and this results in a larger degree of
uncertainty on how warm temperatures will get on Saturday. At this
time, have opted to go with the NBM deterministic solution that
has temperatures climbing into the 70s for both Friday and
Saturday, but if the front pushes offshore more than expected
highs may struggle to reach the upper 60s on Saturday.
With a slightly more stable airmass near the surface in place, any
thunderstorm activity that forms on Saturday will remain elevated.
The main concerns from this elevated thunderstorm development will
be the potential for some small hail and lightning strikes.
Otherwise, the severe threat looks to be very limited. The
majority of the precipitation will occur as a more stratiform
rain event that could linger through the day and into Saturday
evening. Rainfall could approach an inch, but the extended
duration of the rainfall should limit any flood threat to near
zero on Saturday. By Sunday, the rain will shift to east and
clearing skies are expected as deep layer northerly flow and
strong subsidence develops over the area. These clear and dry
conditions will linger through Monday night. Weak cold air
advection will also occur as another Pacific based airmass moves
in. The model spread in the day 6 to 7 timeframe is surprisingly
small, and have stuck with the NBM deterministic output. This
results in temperatures running around 5 degrees below average on
Sunday and near average by Monday.
&&
.AVIATION...
(06Z TAFS)
Issued at 1127 PM CST Tue Mar 4 2025
Convection has moved east of all terminals. Still seeing some
ceilings around FL050, but expect those to lift northeast over the
next few hours with clearing skies beyond that point. The bigger
factor to aviation operations will be winds. Expect surface winds
to begin increasing again over the next few hours with 15G25KT at
most terminals near or shortly after sunrise. With winds at 2000
feet still 45-50 knots, will need to continue mention of LLWS, at
least through mid-morning. Cold air advection will bring another
round of LLWS Wednesday evening to eastern terminals.
&&
.MARINE...
Issued at 145 PM CST Tue Mar 4 2025
A strong low pressure system will continue to produce gale force
conditions across the waters through the early evening hours. A
line of severe storms producing strong winds over 50 knots and
tornadoes will also impact the waters as a cold front pushes
through this evening. After the front passes, winds will shift to
the northwest and remain elevated between 20 and 30 knots through
tomorrow night. Seas will also remain very rough with offshore
seas of 8 to 12 feet expected tonight. Some gradual improvement
will take place tomorrow into tomorrow night in response to the
somewhat lower winds. Conditions will turn much calmer on Thursday
as a surface high becomes centered over the waters, and these
calmer seas and lighter winds will persist into Friday. Winds will
briefly increase back into advisory range Saturday night into
Sunday as another cold front and low pressure system passes
through the region.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 46 62 36 65 / 20 0 0 0
BTR 49 64 38 65 / 10 0 0 0
ASD 51 65 41 65 / 80 0 0 0
MSY 53 65 45 63 / 80 0 0 0
GPT 53 67 42 65 / 90 0 0 0
PQL 53 67 40 65 / 90 0 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory until 6 AM CST Thursday for GMZ530-532-534-
536-538-550-552-555-557-570-572-575-577.
MS...None.
GM...Small Craft Advisory until 6 AM CST Thursday for GMZ532-534-536-
538-550-552-555-557-570-572-575-577.
&&
SHORT TERM...PG
LONG TERM....PG
AVIATION...RW
MARINE...PGIn the hours before
Local storm report, Mar 4, 9:22 PM CST, 5 hours 31 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
922 PM CST Tue Mar 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM Tstm Wnd Dmg 2 SSE Pointe a La Hache 29.55N 89.78W
03/04/2025 Plaquemines LA Emergency Mngr
power poles down in the 26100 block of Hwy
23 near Port Sulphur.
&&
DMLocal storm report, Mar 4, 9:32 PM CST, 5 hours 21 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
932 PM CST Tue Mar 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM Tstm Wnd Dmg Pointe a La Hache 29.58N 89.80W
03/04/2025 Plaquemines LA Emergency Mngr
Power pole damage near the courthouse in
Pointe a La Hache.
&&
DMLocal storm report, Mar 4, 10:31 PM CST, 4 hours 22 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
1031 PM CST Tue Mar 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM Tstm Wnd Dmg 2 E Mandeville 30.37N 90.05W
03/04/2025 St. Tammany LA NWS Employee
Tree down causing additional damage to power
pole near intersection of Foy and Dupard.
&&
DMLocal storm report, Mar 5, 12:25 AM CST, 2 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
1225 AM CST Wed Mar 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM Tstm Wnd Dmg 3 NE Slidell 30.32N 89.75W
03/04/2025 St. Tammany LA NWS Employee
Large tree branches down on Oak Grove Way in
Slidell.
&&
SOThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 6:05 PM CST | Severe Thunderstorm Warning | LIX | Hancock, Pearl River | 40 min |
| Mar 4, 6:48 PM CST | Severe Thunderstorm Warning | LIX | Hancock, Harrison, Pearl River | 27 min |
| Mar 4, 6:55 PM CST | Severe Thunderstorm Warning | LIX | Hancock | 50 min |
| Mar 5, 10:12 AM CST | River Flood Warning | LIX | Pearl River | 21 days |
| Mar 4, 6:16 PM CST | Special Marine Warning | LIX | 89 min | |
| Mar 4, 7:10 PM CST | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche, Orleans, Plaquemines, Saint Bernard | 80 min |
| Mar 4, 7:19 PM CST | Tornado Warning | LIX | Plaquemines, Saint Bernard | 19 min |
| Mar 4, 7:40 PM CST | Special Marine Warning | LIX | 2 hr |
Nearby
Wind Advisories in Louisiana, 2025Wind Advisories in Mississippi, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.